Search the site

Table of contents for this issue | Previous article | Next article
Paul Mercat
Construction de fractions continues périodiques uniformément bornées
(Construction of periodic continuous fractions uni- formly bounded)
Journal de théorie des nombres de Bordeaux, 25 no. 1 (2013), p. 111-146, doi: 10.5802/jtnb.829
Article PDF | Reviews MR 3063834 | Zbl 1272.11019

Résumé - Abstract

We build, for real quadratic fields, infinitely many periodic continuous fractions uniformly bounded, with a seemingly better bound than the known ones. We do that using continuous fraction expansions with the same shape as those of real numbers $\sqrt{n} + n$. It allows us to obtain that there exist infinitely many quadratic fields containing infinitely many continuous fraction expansions formed only by integers $1$ and $2$. We also prove that a conjecture of Zaremba implies a conjecture of McMullen, building periodic continuous fractions from continous fraction expansions of rational numbers.


[BK] J. Bourgain & A. Kontorovich, On Zaremba’s conjecture. ArXiv :1107.3776v1 [math.NT], 2011.  MR 2802911 |  Zbl 1215.11005
[Bu] Y. Bugeaud, Approximation by algebraic numbers. Cambridge Tracts in Mathematics, 160, Cambridge University Press, 2004.  MR 2136100 |  Zbl 1055.11002
[HP] G. Hardy & E. Wright, An introduction to the theory of numbers. Oxford Mathematics, 2008.  MR 67125 |  Zbl 1159.11001 |  JFM 64.0093.03
[JP] O. Jenkinson & M. Pollicott, Computing the dimension of dynamically defined sets I : $E_2$ and bounded continued fractions. Erg. Theo. Dyn. Syst. 21 (2001), 1429–1445.  MR 1855840 |  Zbl 0991.28009
[McM] C. T. McMullen, Uniformly Diophantine numbers in a fixed real quadratic field. Compositio Math., 145 (2009), no. 04, 827–844.  MR 2521246 |  Zbl 1176.11032
[Per] O. Perron, Die Lehre von den Kettenbrüchen. B.G. Teubner, 1913.  Zbl 0077.06602 |  JFM 55.0262.09
[Schm] W. Schmidt, Diophantine approximation, Lecture Note in Maths 785, Springer, 1980.  MR 568710 |  Zbl 0421.10019
[Wil] S. M. J. Wilson, Limit points in the Lagrange spectrum of a quadratic field. Bull. S.M.F, 108 (1980), 137–141. Numdam |  MR 606086 |  Zbl 0445.10024